Alert archive / Minnesota / Fire Weather Watches in 2016

Fire Weather Watch 2, NWS Twin Cities, MN

April 15, 201626 counties in Minnesota

NWS Twin Cities, MN issued this fire weather watch at Apr 15, 2016, 4:39 AM CDT for 26 counties in Minnesota. It took effect at Apr 15, 2016, 12:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 4:39 AM CDT (09:39 UTC)
In effect from
Apr 15, 2016, 12:00 PM CDT
Expired
Apr 15, 2016, 4:56 PM CDT
In force
5 hr
Issued by
NWS Twin Cities, MN
All 26 counties

Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 73 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2630 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WWUS83 KMPX 150939
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
439 AM CDT FRI APR 15 2016

...FIRE WEATHER WATCH THIS AFTERNOON FOR CENTRAL AND SOUTHERN
MINNESOTA...

.A FIRE WEATHER WATCH AS BEEN ISSUED FOR PORTIONS OF CENTRAL AND
SOUTHERN MN. SOUTHERLY WINDS OF 20 MPH...WITH GUSTS 25 TO 30 MPH
ARE EXPECTED THIS AFTERNOON. MEANWHILE MIN RH VALUES WILL BE NEAR
25 PERCENT. 

AS OF 4AM...DEW POINTS WERE NEAR 30 DEGREES ACROSS THE
REGION WHICH IS LOWER THAN THE MODEL GUIDANCE WAS SHOWING. THIS
AFTERNOON DEW POINTS ARE FORECAST TO INCREASE TO NEAR 40 DEGREES.
HOWEVER...IT APPEARS THAT AFTERNOON DEWPOINTS MAY BE OVERDONE
MEANING THAT THE MIN RH FORECAST IS ALSO TOO HIGH. IF THAT TREND
CONTINUES AN UPGRADE MAY BE NEEDED THIS AFTERNOON.

MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-151745-
/O.NEW.KMPX.FW.A.0002.160415T1700Z-160416T0000Z/
DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
439 AM CDT FRI APR 15 2016

...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS
EVENING FOR LOW HUMIDITY LEVELS AND STRONG WIND FOR FIRE WEATHER
ZONES 041...047...
048...049...055...056...057...058...059...065...066...067...068...
069...073...074...075...076...077...082...083...084...085...091...
092 AND 093...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM NOON CDT TODAY
THROUGH THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 041...047...048...049... 
  055...056...057...058...059...065...066...067...068...069... 
  073...074...075...076...077...082...083...084...085...091... 
  092 AND 093. 

* WIND...20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...25 TO 30 PERCENT

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JRB
3 follow-up statements
223 
WWUS83 KMPX 151640
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1140 AM CDT FRI APR 15 2016

...FIRE WEATHER WATCH THIS AFTERNOON FOR CENTRAL AND SOUTHERN
MINNESOTA...

.A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL
AND SOUTHERN MN. SOUTHERLY WINDS OF 20 MPH... WITH GUSTS 25 TO 35
MPH ARE EXPECTED THIS AFTERNOON. MEANWHILE MIN RH VALUES WILL BE
NEAR 25 PERCENT. DUE TO CLOUD COVER AND NOT AS MUCH MIXING AS WAS
THE CASE ON THURSDAY...DEW POINTS MAY NOT DROP AS LOW.
THEREFORE... BASED ON UNCERTAINTIES... THE FIRE WEATHER WATCH
CONTINUES.

MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-160000-
/O.CON.KMPX.FW.A.0002.160415T1700Z-160416T0000Z/
DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
1140 AM CDT FRI APR 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR LOW HUMIDITY LEVELS AND STRONG WIND FOR FIRE WEATHER
ZONES 041...047... 048...049...055...056...057...058...059...
065...066...067...068... 069...073...074...075...076...077...
082...083...084...085...091... 092 AND 093...

* AFFECTED AREA...FIRE WEATHER ZONES 041...047...048...049... 
  055...056...057...058...059...065...066...067...068...069... 
  073...074...075...076...077...082...083...084...085...091... 
  092 AND 093. 

* WIND...20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...25 TO 30 PERCENT

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JLT
955 
WWUS83 KMPX 152031
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT FRI APR 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR
PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA FOR LOW HUMIDITY
LEVELS AND STRONG WINDS...

.A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL
AND SOUTHERN MN. SOUTHERLY WINDS OF 20 MPH...WITH GUSTS 25 TO 35
MPH WILL CONTINUE THIS AFTERNOON. MIN RH VALUES WILL BE NEAR 25
PERCENT.

MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-160000-
/O.CON.KMPX.FW.A.0002.000000T0000Z-160416T0000Z/
DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
331 PM CDT FRI APR 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR LOW HUMIDITY LEVELS AND STRONG WIND FOR FIRE WEATHER
ZONES 041...047... 048...049...055...056...057...058...059...
065...066...067...068... 069...073...074...075...076...077...
082...083...084...085...091... 092 AND 093...

* AFFECTED AREA...FIRE WEATHER ZONES 041...047...048...049... 
  055...056...057...058...059...065...066...067...068...069... 
  073...074...075...076...077...082...083...084...085...091... 
  092 AND 093. 

* WIND...20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...25 TO 30 PERCENT

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
659 
WWUS83 KMPX 152156
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT FRI APR 15 2016

...HUMIDITIES ARE RISING LATE THIS AFTERNOON...

.MOISTURE IS BEGINNING TO INCREASE LATE THIS AFTERNOON AND RH
VALUES ARE RISING INTO THE 30S. THEREFORE...THE FIRE WEATHER
WATCH IS CANCELLED.

MNZ041-047>049-055>059-065>069-073>077-082>085-091>093-152300-
/O.CAN.KMPX.FW.A.0002.000000T0000Z-160416T0000Z/
DOUGLAS-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
456 PM CDT FRI APR 15 2016

...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY LEVELS AND
STRONG WIND FOR FIRE WEATHER ZONES 041...047...048...049...055...
056...057...058...059...065...066...067...068...069...073...074...
075...076...077... 082...083...084...085...091...092 AND 093...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FIRE WEATHER WATCH. 

$$

BORGHOFF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 15, 1:34 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 15, 1:34 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 AM CDT FRI APR 15 2016

.UPDATED FOR 06S AVIATION DISCUSSION...
ISSUED AT 132 AM CDT FRI APR 15 2016

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 352 PM CDT THU APR 14 2016

TEMPERATURES THIS AFTERNOON HAVE SOARED INTO THE 70S AND 80S
ACROSS THE ENTIRE REGION. DEW POINTS HAVE MIXED BACK INTO THE MID
30S TO LOW 40S ACROSS WESTERN MN AS EXPECTED...BUT HAVE MIXED EVEN
MORE ACROSS SOUTHERN MN. DESPITE SLIGHTLY COOLER TEMPERATURES
THERE THAN OUT WEST...RH VALUES ARE ALSO BEGINNING TO MEET RED
FLAG CRITERIA...SO EXPANDED THE WARNING SOUTH AND EAST OVER MUCH
OF CENTRAL AND SOUTHERN MN UNTIL 7 PM.

THE THERMAL RIDGE AXIS FROM SODAK INTO NORTHERN MN THIS AFTERNOON WILL
WEAKEN...BUT A VERY WARM AIRMASS WILL REMAIN IN PLACE INTO FRIDAY.
925 MB TEMPS OF +15C TO +17C SHOULD BRING HIGHS BACK INTO THE 70S
AREA WIDE. TEMPS ARE OVERACHIEVING TODAY AND THINK THE SAME
POTENTIAL IS THERE FOR TOMORROW...SO INCREASED HIGHS AGAIN AND
WENT ABOVE MOST OF THE GUIDANCE. MOISTURE WILL BE INCREASING
TONIGHT AND FRIDAY AND WHILE THERE WILL BE AN ELEVATED FIRE
THREAT...NOT EXPECTING RED FLAG CRITERIA.

A FEW STORMS MAY DEVELOP DURING THE AFTERNOON ACROSS FAR WESTERN
MN NEAREST THE RICHER MOISTURE OVER THE DAKOTAS. MAINTAINED POPS
AOB 30 PERCENT.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 352 PM CDT THU APR 14 2016

AS OF NOW THE EXTENDED PERIOD CONTINUES TO LOOK DRY AND WARM. THE
WEATHER FEATURE OF INTEREST IS THE CUT OFF LOW THAT IS FORECAST TO
FORM OVER THE 4-CORNERS REGION THIS WEEKEND. ONCE IT BECOMES CUTOFF
FROM THE UPPER LEVEL FLOW THE SYSTEM WILL WEAKEN...AND ALTHOUGH THE
CHANCES FOR RAIN WILL CONTINUE WITH THIS SYSTEM...THE POTENTIAL FOR
HEAVY PRECIPITATION WILL DECREASE THROUGH THE MIDDLE PART OF NEXT
WEEK.

BY FRIDAY NIGHT AN UPPER LEVEL PV ANOMALY CURRENTLY LOCATED OVER THE
PACIFIC NORTHWEST WILL SLIDE SOUTHEAST TOWARD THE 4-CORNERS REGION.
MEANWHILE AN UPPER LEVEL RIDGE WILL AMPLIFY OVER THE CENTRAL
CONUS...WHICH WILL CAUSE THE AFOREMENTIONED PV ANOMALY TO BECOME
CUTOFF FROM THE MAIN WESTERLY FLOW. THE RESIDUAL VORTICITY WILL
REMAIN WITH THIS SYSTEM...BUT IT WILL GRADUALLY WEAKEN OVER TIME
THROUGH THE MIDDLE OF NEXT WEEK.

AT THE SURFACE AN INVERTED TROUGH WILL BE THE FOCUS FOR HEAVY RAIN
FROM THE DAKOTAS SOUTHWARD THROUGH THE TEXAS PANHANDLE. BY LATE
SATURDAY FORECAST MODELS BRING THIS TROUGH EASTWARD INTO WESTERN
MN...SO HAVE CONTINUES WITH CHANCE POPS ACROSS THIS AREA. CONFIDENCE
IN THIS PRECIPITATION IS LOW...BECAUSE FORECAST MODELS STRUGGLE WITH
THE EVOLUTION OF CUTOFF SYSTEMS. THERE IS NOT INSTABILITY...SO NOT
ANTICIPATING ANY THUNDERSTORMS EITHER...AND CERTAINLY NOT SEVERE
WEATHER. BY TUESDAY THIS BOUNDARY WILL SHIFT SOUTH OF THE REGION AS
IT CONTINUE TO GET WASHED OUT...SO HAVE DRY WEATHER RETURNING FOR
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 132 AM CDT FRI APR 15 2016

VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGHOUT THE PERIOD.  WINDS
WILL REMAIN ELEVATED OVERNIGHT...GENERALLY BETWEEN 10-15 KTS OUT OF
THE SSE. FAIRLY STRONG LOW-LEVEL WIND SHEAR SHOULD OCCUR THROUGH
12Z...BUT LOOKS LIKE IT WILL REMAIN BETWEEN 25-30 KTS SO WILL NOT
INCLUDE SHEAR IN THE TAF AT THIS TIME. WIND SPEEDS ARE EXPECTED TO
INCREASE BY LATE MORNING...WITH GUSTS TO 20-30 KTS (HIGHEST ACROSS
WESTERN MINNESOTA) THROUGH THE AFTERNOON AND EARLY EVENING BEFORE
TAPERING OFF TO 10-15 KTS AGAIN AROUND SUNSET. A MID-LEVEL CLOUD
DECK IS EXPECTED TO MOVE INTO WESTERN MN FRIDAY EVENING ALONG WITH A
SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS...BUT THE CHANCE
IS TOO SMALL TO MENTION IN THE TAFS AT THIS TIME.

KMSP...WIND SHEAR BETWEEN THE SURFACE AND 2000 FEET IS EXPECTED TO
REMAIN AROUND 25-30 KTS THROUGH 12Z...AND WILL QUICKLY WEAKEN AFTER
SUNRISE. OTHERWISE...NO ADDITIONAL CONCERNS.

/OUTLOOK FOR KMSP/
SAT...VFR. WINDS S 10-18 KTS.
SUN...VFR/MVFR POSSIBLE IN -SHRA LATE. WINDS SW BCMG NW 5-10 KTS.
MON...VFR/MVFR POSSIBLE IN -SHRA EARLY. WINDS NE 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...BORGHOFF
LONG TERM...JRB
AVIATION...ADL
Hazardous weather outlook, Apr 14, 8:24 PM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT THU APR 14 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
160130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
824 PM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY AND BREEZY CONDITIONS WILL AGAIN LEAD TO ELEVATED FIRE
WEATHER DANGER ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Fire Weather Watches in Minnesota, 2016Every fire weather watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.